MAUDE Adverse Event Report: ARTHREX, INC. CURVED SPEAR, FIBERTAK, REUSABLE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. CURVED SPEAR, FIBERTAK, REUSABLE; ORTHOPEDIC MANUAL SURG INSTR
Model Number CURVED SPEAR, FIBERTAK, REUSABLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a shoulder rotator cuff repair surgery the teeth of the setting tool bent/broke off.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed.One unpackaged ar-3610ctc serial/batch number (b)(6) was received for investigation.Upon evaluating the device, it was noted that one of the crown edges was worn down.The shaft was also bent.Functional testing was not performed due to the device tip being bent.The most likely cause for the reported failure can be attributed to user error of the devices due to side-loading the devices during use.

Brand Name
CURVED SPEAR, FIBERTAK, REUSABLE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19002774
Report Number1220246-2024-01726
Device Sequence Number9438076
Product Code LXH
UDI-Device Identifier00888867354265
UDI-Public00888867354265
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCURVED SPEAR, FIBERTAK, REUSABLE
Device Catalogue NumberAR-3610CTC
Device Lot Number0072302
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown